Rider Fan: Thank you. For a while there I thot I had lost it!!! Our BC hospitals use hgl count as 85 not 8.5! I am a bit worn down from all this but I think my mind is still working! He is going about
15 times aday, Mike, & he leave a blood trail from the washroom to his hospital bed unless he keeps a "depend diaper" on. Yes, he has blood with every movement & his stool is black. His GI said the reason his hgl count was low is because he is bleeding internally. Thanks for caring Mike. It helps, alot!
Fall Colors: My g'son has been on Flaggy & Cipro before, without any bad effects. His doctor is a GI specialist but just bearly into practise, about
25 yrs old. She is over-confident, cocky-sure of herself, arrogant & full of self-importance. She knows I thinking she is too young to know how to deal with Crohns..... but, she is communicating with my daughter & I, even tho my g'son is considered an adult at 19. For that I am thankful.
In BC Canada we are short on doctors, especially GI specialists. So changing GI doc's is not an option - there are only 3 in our region, which covers a lot of northern BC.
Most patients aren't taken off steroids, cold turkey & I told her that. 4 days later, after conferring with another collegue of hers, she realized her mistake & put him back on steroids but only at 1/2 strength (was 100mg, is now 50mg.... I believe she has already tapered the 50mg by 1/3.... ????). We know that is playing havoc with my g'son's joints and muscles but she is stuck on her treatment.
PV: He has had CATscan, colonoscopy again this hosp. stay, MRI, & Ultrasound! Had stool & urine followups, blood work every day so far. The only thing she hasn't done is the camera pill. She did comment that she has done the "million dollar work up" which I took offense to immediately - to me, this has nothing to do with MONEY!
Not only did the GI doc take him off the steroids cold turkey, she also took him off the IV fluids! That night he ended up in ICU, badly dehydrated again! She immediately put him back on IV fluids only now he has the central line in his neck. And, yes, I do believe she made another mistake here by taking him off IV fluids! I thank God, she was smart enough to put him back on again!
Was your husband totally "drugged" on pain meds? That just kills me to see my g'son all doped up, not even able to carry on a conversation! I see that as treating the effects, not the problem! If you get to the root of the problem & fix it, then the pain should go away..... yes? Tell me if I'm wrong.
I'm researching everything I can get my hands on.... But, I don't have to be a doctor to see that my grandson is in worse health today than he was the day I brought him into the hospital! Whatever treatment she is doing.... it is not helping right now.... yes, perhaps the Humira WILL help in near future. The antibiotics may be working against some infection she has not found yet.
He has a TV, his cell phone, his laptop, books, magazines, puzzles, games, rubacube, the whole nine yards! He says he can't concentrate on anything very long. He says he's not getting depressed but I know him and I see the signs.... He tries to be so strong, you know, the macho 19 year old, invincible.... but he is not fooling grandma!
Again, I am just a frustrated, worried grandma, that's all! I left a message telling his GI doc to call me today. Being Fri. I want to talk to her before she takes leave for the weekend. I'll be seeing my g'son later this afternoon again.
pb4: if you read this thread..... I could use your input!
19 yr old Grandson - Dx UC 12/08; DX CD 4/09
Dec 19/08 - Hospitalized (1st time)
Apr 9/09 - Hospitalized (2nd time) CD flare
Current Meds in Hospital: Humira injections started Apr 24/09; Oxycodone 15mg
Is still in hospital
Previous Meds: Prednisone 40 mg.
Asacol 800 & Morphine (allergy to both).
Hospital Suppliments: boost, low fiber diet.
Post Edited (WorrywartNana) : 5/1/2009 1:20:38 PM (GMT-6)